Allergy Asthma Respir Dis.  2013 Dec;1(4):400-404. 10.4168/aard.2013.1.4.400.

Dapsone-induced drug reaction with eosinophilia and systemic symptoms syndrome, misdiagnosed as lymphoma

Affiliations
  • 1Department of Allergy and Clinical Immunology, Asan Medical Center, Seoul, Korea. kwonhs21@naver.com
  • 2Department of Internal Medicine, Asan Medical Center, Seoul, Korea.

Abstract

Drug reaction with eosinophilia and systemic symptoms (DRESS) syndrome is a life-threatening adverse drug reaction with systemic manifestations. Dapsone is known to be useful for treatment of leprosy and various dermatologic conditions. We report a patient with prurigo pigmentosa who developed DRESS syndrome after dapsone treatment. She presented with lymphadenopathy, fever, eosinophilia, skin rash, and elevated liver enzymes. Initial lymph node and skin biopsy was suggestive of peripheral T-cell lymphoma. Initially, she was treated with chemotherapy. A week later after complete remission of skin symptoms, new skin lesions recurred. TCR-gene rearrangement was examined to show negative results and she was diagnosed as dapsone induced DRESS syndrome. This case emphasizes the importance of differential diagnosis of lymphoma and DRESS syndrome.

Keyword

DRESS syndrome; Dapsone; Pseudolymphoma; Drug hypersensitivity
Full Text Links
  • AARD
Share
  • Twitter
  • Facebook
Copyright © 2020 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr